MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number EVO-10-11-4-B
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Description of event: device unable to deploy, the trigger is difficult and unable to press.Patient/event info - notes: 1.At what stage of the procedure did the complaint occur? [when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal] during stent placement , the trigger was stuck cannot deploy the stent 2.What endoscope type and channel size was used?jf260v 3.7channel was using 3.What was the position of the elevator? [n/a, open, closed] open 4.Details of the wire guide used (diameter, type, make)? 0.035 , metii-35-480 was using 5.Was the zip port facing upwards and slightly curved when backloading the wire guide? [n/a, yes, no] n.A.6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? [n/a, yes, no] no 7.Please advise the anatomical location of the intended target site.Lower cbd 8.How long was the stent in the patient by the time this complaint occurred? 4cm stent has been choose 9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? [n/a, yes, no] n.A.10.If yes, how often was this completed? 11.Did the patient require any additional procedures as a result of this event? [n/a, yes, no] no 12.What intervention (if any) was required? 13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? [n/a, same procedure, another day] 6cm of evo biliary stent has been deploy instead.14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? [n/a, yes, no] no 15.If yes, please specify what was observed and where on the device it was observed.Stricture information: 1.What was the length and diameter of the stricture?<2cm 2.Where was the stricture located in the body? ampulla 3.Was there resistance felt passing wire guide through stricture? [n/a, yes, no]no 4.Was there resistance felt passing the evolution through stricture? [n/a, yes, no]no 5.Was the stricture dilated before stent placement? [n/a yes, no]no questions related to during insertion into patient: 1.Was the product inspected for kinks or damage before use? [n/a, yes, no]no 2.Was resistance felt during insertion into patient? [n/a, yes, no]no 3.If yes, at what point? questions related to during stent placement: 1.Did the product fail during stent deployment or recapture? [n/a, deployment, recapture, other] cannot deploy 2.If other, please specify 3.Was the directional button pressed during use? [n/a, yes, no] no, but we checked the button when the tigger is unable to press.4.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? [n/a, yes, no] n.A.5.Was the yellow marker kept in view during deployment? [n/a, yes, no] yes 6.Are images of the device or procedure available? [n/a, yes, no] no.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation the evo-10-11-4-b device of lot number cf2110641 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working conditions, do not use.Please notify cook for return authorization.¿ there is evidence to suggest that the customer did not follow the instructions for use.From the additional questions, it is known that the product was not inspected for kinks or damage before use, the product manager was notified to consider retraining at the facility as a precaution.No additional complaint required as failure to inspect the device cannot cause a failure but can merely prevent a damaged device from being used.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause could be attributed to tortuous patient anatomy.It is possible that compression from a tight stricture and continued attempts to deploy may have resulted in a build up of pressure, subsequently leading to the trigger getting jammed, as a result the stent could not be deployed.Another possible root cause could be that the outer catheter of the device kinked during advancement, the pressure build-up of attempting to deploy with an outer catheter kink would have been felt through trigger resistance described by the customer and the stent would not be deployed.However, as the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation there were no adverse effects reported as a result of this occurrence.The procedure was completed using another evolution biliary stent.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 14-nov-2024.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19631371
Report Number3001845648-2024-00321
Device Sequence Number7093351
Product Code FGE
UDI-Device Identifier10827002231273
UDI-Public(01)10827002231273(17)251108(10)CF2110641
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Catalogue NumberEVO-10-11-4-B
Device Lot NumberCF2110641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/30/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale